Forum

Still suffering from coming off Amitriptyline

Hi all, hope you’re all doing ok.

I had to come off of Amitriptyline (100 mg every night) when they found I have a heart problem just before Christmas. I had to wean off over a 2 week period (which is very quick... but it was on advice of cardiologist) and I took the last pill on Christmas Eve.

So... nearly 3 months later... and I’m still feeling pretty awful. They put me on 15 mg of an antidepressant to help.. Mirtazapine... which at least helps me sleep. But I’m now beginning to realise that basically this how I feel is how my body usually feels but without the help of Amitriptyline! My body fees very heavy and clumsy and aches pretty much all the the time! 

Just wondering if anyone else has experience of coming off Ami (which I was on for about 14 years). Due to the heart problem I’m now very limited in what med’s I can take. Most frustrating!

Sending love to all,

Pat xxx

1 Like

Sorry you are still suffering, sometimes we feel there is no end to it !

Have you tried an alternative, years ago when Amitriptyline stopped working for me I went on to Gabapentin. There’s been other changes since then but that’s another story

Jan x

1 Like

Pat you need another antidepressant! I don’t think it’s worth fighting the fact that this hellish disease F***s with everything that makes us human. They can come up with something, sit in front of them and don’t move until they give you something.

Any one not depressed with PPMS good for them. Sorry I hadn’t checked the board sooner but this board can be VERY depressing. You can do this Pat with a bit of help.

We are the gang after all. Take care be safe M xx

1 Like

Hi Pat

I agree with M you need something to take the place of the ami, surely there is something they could give you to help. You’ve given it a real good try, i would phone them and ask.

This disease certainly is the pits, chin up girl you got this.

Pam x

2 Likes